Alert archive / Illinois / River Flood Warnings in 2019
River Flood Warning 167, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 16, 2019, 10:12 AM CDT for Fayette County, Illinois. It took effect at Jun 16, 2019, 9:51 PM CDT. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2019, 10:12 AM CDT (15:12 UTC)
- In effect from
- Jun 16, 2019, 9:51 PM CDT
- Expired
- Jun 17, 2019, 10:44 AM CDT
- In force
- 13 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Fayette County, IL
The radar
The St Louis radar (KLSX), 137 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kaskaskia River at Vandalia (VNDI2). The gauge peaked at 16.96 ft at Jun 18, 2019, 2:00 AM CDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05592500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
109
WGUS43 KLSX 161512
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1012 AM CDT Sun Jun 16 2019
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Illinois...
Kaskaskia River at Vandalia
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-171511-
/O.NEW.KLSX.FL.W.0167.190617T0251Z-190619T1920Z/
/VNDI2.1.ER.190617T0251Z.190617T1800Z.190618T1920Z.NO/
1012 AM CDT Sun Jun 16 2019
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Kaskaskia River at Vandalia
* from this evening to Wednesday afternoon.
* At 9:30 AM Sunday the stage was 14.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tonight and
crest near 20.6 feet by tomorrow early afternoon. The river is
forecast to fall below flood stage by Tuesday early afternoon.
* Impact: At 19.2 feet...State Highway J just east of County Road 206
begins to flood near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/17 06/18 06/19 06/20 06/21
Kaskaskia River
Vandalia 18.0 14.14 20.4 19.2 13.4 9.6 8.1
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$2 follow-up statements
041
WGUS83 KLSX 170048
FLSLSX
Flood Statement
National Weather Service St Louis MO
748 PM CDT Sun Jun 16 2019
...The flood warning continues for the following river in
Illinois...
Kaskaskia River at Vandalia
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-180047-
/O.EXT.KLSX.FL.W.0167.190617T0930Z-190619T1900Z/
/VNDI2.1.ER.190617T0930Z.190618T0000Z.190618T1900Z.NO/
748 PM CDT Sun Jun 16 2019
The Flood Warning continues for
the Kaskaskia River at Vandalia
* from late tonight to Wednesday afternoon.
* At 7:30 PM Sunday the stage was 15.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage tomorrow and crest
near 19.5 feet tomorrow evening. The river is forecast to fall below
flood stage Tuesday afternoon.
* Impact: At 19.2 feet...State Highway J just east of County Road 206
begins to flood near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/17 06/18 06/19 06/20 06/21
Kaskaskia River
Vandalia 18.0 15.60 18.5 18.9 13.7 9.9 8.2
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$829
WGUS83 KLSX 171544
FLSLSX
Flood Statement
National Weather Service St Louis MO
1044 AM CDT Mon Jun 17 2019
...The flood warning is cancelled for the following rivers in
Illinois...
Kaskaskia River at Vandalia
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-171614-
/O.CAN.KLSX.FL.W.0167.000000T0000Z-190619T1900Z/
/VNDI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1044 AM CDT Mon Jun 17 2019
The Flood Warning is cancelled for
the Kaskaskia River at Vandalia.
* At 10:30 AM Monday the stage was 16.4 feet.
* Flood stage is 18.0 feet.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/18 06/19 06/20 06/21 06/22
Kaskaskia River
Vandalia 18.0 16.40 16.1 15.6 11.1 8.9 7.2
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 16, 7:28 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 16, 7:28 AM CDT, 2 hours 44 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
728 AM CDT Sun Jun 16 2019
.SHORT TERM... (Through Late Tonight)
Issued at 225 AM CDT Sun Jun 16 2019
Convection continues across parts of southern MO and southwestern
IL early this morning where low level moisture convergence is
maximized along the axis of a southwesterly low level jet, and
ahead of a weak shortwave or vorticity maximum. This convection
should gradually shift southward with time. Will continue the
Flash Flood Watch in parts of southwest IL until 12Z this morning
due to the ongoing showers/storms. The convection early this
morning across southeast MO and southwest IL should slowly
diminish or shift south of the forecast area by late morning.
Convection should redevelop by late afternoon, particularly across
southeast and central MO and southwest IL as the atmosphere
destabilizes ahead of an approaching MCV or vorticity maximum and
south of a cold front which will be sagging southward into
northern MO and central IL. This activity will likely weaken by
late Sunday night and should be confined to southeast MO and
southwest IL by this time as the cold front sags southward to near
COU and STL by 12Z Monday. Slightly cooler low temperatures can
be expected across northeast MO and west central IL Sunday night
behind the cold front along with lower humidities.
GKS
.LONG TERM... (Monday through Saturday)
Issued at 225 AM CDT Sun Jun 16 2019
Unsettled weather is expected for most of the upcoming week due
to a stalled frontal boundary across MO/IL. The upper air pattern
is forecast to remain quasizonal, providing little large-scale
impetus to displace the boundary. A couple of slow-moving PV
anomalies moving through the flow aloft will induce surface
reflections which then ride along the boundary. Any/all of these
features will support a chance of SHRA/TSRA through at least Wed
night. The most likely time period for precipitation will be Tue
night through Wed afternoon when one of these features will be
moving through the LSX CWA. At this time, the most likely time
period for "drier" weather (in a relative sense in terms of
precipitation coverage) would be on Thu and Thu night. Highs will
likely be in the upper 70s to low 80s in part due to widespread
clouds and precipitation.
The upper air pattern finally begins to shift late this week as an
upper ridge builds downstream of a closed low and deepening
trough axis. This will bring warmer temperatures to MO/IL for
Fri/Sat (current forecast highs in the mid/upper 80s may be a few
degrees too cool). The pattern shift will also bring a chance for
widespread precipitation as the aforementioned upper low begins
to lift through the northern CONUS and its trailing cold front
approaches MO/IL.
Kanofsky
&&
.AVIATION... (For the 12z TAFs through 12z Monday Morning)
Issued at 624 AM CDT Sun Jun 16 2019
Several rounds of SHRA/TSRA are expected due to a stalled cold
front in the region. Initially, a cluster of SHRA/TSRA was moving
towards KCOU this morning, and a few rain showers were also
approaching the St. Louis metropolitan area terminals. The threat
for rain should diminish by 15z before TSRA/SHRA redevelop again
after around 21z. Winds will generally be light, but the direction
will vary depending on whether the front is located to the north
or to the south of the terminals.
Kanofsky
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...Flash Flood Watch until 7 AM CDT this morning for Bond IL-
Fayette IL-Greene IL-Jersey IL-Macoupin IL-Montgomery IL.
&&
WFO LSXHazardous weather outlook, Jun 16, 5:06 AM CDT, 5 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 506 AM CDT Sun Jun 16 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-170000- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 506 AM CDT Sun Jun 16 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance of thunderstorms today and tonight. A few thunderstorms may be strong enough to produce large hail or damaging wind gusts. Major river flooding is forecast to continue along parts of the Missouri, Mississippi, Illinois Rivers as well as the lower Meramec and Cuivre Rivers. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms remain possible across parts of the area each day Major river flooding is forecast to continue along parts of the Missouri, Mississippi, Illinois Rivers as well as the lower Meramec and Cuivre Rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and tonight across parts of Missouri and Illinois. Kanofsky
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:13 PM CDT | Special Weather Statement | LSX | Adams | 32 min |
| Jun 15, 10:43 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 47 min |
| Jun 15, 11:10 PM CDT | Special Weather Statement | LSX | Brown | 50 min |
| Jun 15, 11:26 PM CDT | Special Weather Statement | LSX | Pike | 49 min |
| Jun 16, 1:01 AM CDT | Special Weather Statement | LSX | Madison | 44 min |
| Jun 16, 1:06 AM CDT | Special Weather Statement | LSX | Montgomery | 39 min |
| Jun 16, 1:14 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Madison, Saint Clair | 46 min |
| Jun 16, 2:08 AM CDT | Special Weather Statement | LSX | Clinton, Marion | 37 min |
| Jun 16, 2:19 AM CDT | Areal Flood Advisory | LSX | Madison | 6 hr |
| Jun 16, 2:29 AM CDT | Areal Flood Advisory | LSX | Bond, Clinton | 6 hr |
| Jun 16, 2:58 AM CDT | Special Weather Statement | LSX | Marion | 32 min |
| Jun 16, 3:34 AM CDT | Areal Flood Advisory | LSX | Clinton, Fayette, Marion | 5 hr |
| Jun 16, 2:46 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Marion, Washington | 44 min |
| Jun 16, 3:39 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 26 min |
Nearby
River Flood Warnings in Illinois, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.